Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 155, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 1997, 8:07 PM CDT for Holt County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 1997, 8:07 PM CDT (01:07 UTC)
- Expired
- Jul 24, 1997, 9:10 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:30 PM CDT | Hail 1 | Stuart, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 250108 RRA SVRLBF NEC089-250210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 807 PM CDT THU JUL 24 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 910 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NEBRASKA ...WESTERN HOLT COUNTY AT 805 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 19 MILES WEST OF O NEILL OR 8 MILES SOUTH OF ATKINSON MOVING NORTHEAST AT 25 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... ATKINSON BY 820 PM CDT EMMET BY 830 PM CDT INMAN BY 845 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF YOU ARE OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN A$ND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. JRS/MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT THU JUL 24 1997 TSRA FORECAST FOR TONIGHT AND TOMORROW THE MAIN CHALLANGE... NUMEROUS BOUNDARIES LOCATED OVER THE CWA THIS AFTERNOON WITH TROF OVER SW NEBR FROM LOW N OF OGA...WARM FRONT ACROSS NE NEBR...AND COLD FRONT BACK INTO WY. VISIBLE SATELLITE PICS SHOW NUMEROUS LEFT OVER CONVECTIVE BOUNDARIES AS WELL. KLNX 88D HAS DISTINCT BOUNDARIES NEAR THE RDA TOO. 17Z SOUNDING UN-MODIFIED HAD 3800 J/KG CAPE AND LI OF -5...BUT A 3 DEGREE CAP WHICH GOES ALONG WITH ADAP CHARTS. MODELS HAVE THEIR DIFFERENCES BY 00Z FRIDAY WHICH MAKES TSRA FORECAST EVEN HARDER. AT THIS POINT...KIND OF LIKE THE AVN SPEED WITH THE NGM SHORT WAVE PATTERN. GRIDDED Q VECTOR ANALYSIS ALSO SOMEWHAT DIFFERNT BETWEEN MODELS...HOWEVER MOST FILEDS POINT TO NC NEBR WHERE NUMEROUS BOUNDARIES WILL HELP TO FOCUS MOISTURE CONVERGENCE. WOULD LOOK FOR POSSIBLE MCS OVER SRN SD AND NC NEBR BY LATE TONIGHT...WITH SOME EWD MOVEMENT BUT SOME SRN DEVELOPMENT AS WELL. THEREFORE HIGHEST POPS WILL BE LOCATED HERE. AS FOR THE REST OF THE CWA...WITH SMC SHOWING MOISTURE CONVERGENCE OVER PARTS OF SW NEBR...AND LINE OF CU OVER THE ERN PANHANDLE...DONT FEEL AS CONFIDENT ABOUT LEAVING OUT POPS AS I DID YESTERDAY...AND WILL THEREFORE INCLUDE ISOLD FOR SW EVEN THO THE CAP SEEMS QUITE STRONG. THERE IS ALSO SOME EVIDENCE OF A WEAK WAVE ON WATER VAPOR IMAGERY MOVING INTO SWRN KS FROM MAIN WAVE IN TX. FOR FRIDAY...HEIGHTS LOWER A BIT IN THE NW...BUT 850 TEMPS INCREASE PER ETA. WITH LESS IN THE WAY OF MID LEVEL MOISTURE EVIDENT FROM THE SWRN U.S... WOULD EXPECT A BIT MORE INSOLATION AND TEMPS AT OR SLIGHTLY ABOVE TODAYS. FWC HAS BEEN A BIT TOO COOL AND WILL GO A BIT ABOVE IT FOR MAXES....MINS ALSO A DEGREE OR TWO TOO COOL. CCF LBF UB 067/099 068/095 064 69101 OGA UB 066/100 068/095 065 69102 IML UB 067/101 069/096 066 69101 VTN BB 066/098 067/093 064 693-3 ONL BB 070/095 069/096 067 693-3 STOPPKOTTE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Jul 24, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 45 min |
| Jul 24, 11:23 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jul 25, 12:25 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Jul 25, 3:11 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 49 min |
| Jul 25, 3:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jul 25, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 64 min |
| Jul 25, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 62 min |
| Jul 25, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 63 min |
| Jul 25, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jul 25, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jul 25, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jul 25, 6:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.